RADSAGA Initial Workshop

Europe/Zurich
6-2-024 - BE Auditorium Meyrin (CERN)

6-2-024 - BE Auditorium Meyrin

CERN

120
Show room on map
Description

Date: 19-23 March 2018

Venue: CERN

Registration
Participants
Participants
  • Adam Labaza
  • Andrea Coronetti
  • Arijit Karmakar
  • Cardella Roberto
  • Christos Zamantzas
  • Corinna Martinella
  • Daniel Söderström
  • Gabriele Piscopo
  • Georgios Tsiligiannis
  • Gilles Foucard
  • Grzegorz Daniluk
  • Hampus Sandberg
  • Israel LOPES
  • Jialei WANG
  • Kimmo Niskanen
  • luca giangrande
  • Matteo Brucoli
  • Matteo Cecchetto
  • Mattia Rizzi
  • Melanie Krawina
  • Mohamed Mounir
  • Nourdine KERBOUB
  • Pablo Fernandez Martinez
  • Pawel Krakowski
  • Quentin CROENNE
  • Ruben Garcia Alia
  • Salvatore Danzeca
  • Salvatore Guagliardo
  • Samuele Cotta
  • Sascha Lüdeke
  • Slawosz Uznanski
  • Sonia Allegretti
  • Thomas Borel
  • Tomasz Krzysztof Rajkowski
  • Vanessa Wyrwoll
  • Vanja Ljubicic
  • Volker Schramm
  • Ygor Aguiar
Videoconference Rooms
RADSAGA_Initial_Workshop
Name
RADSAGA_Initial_Workshop
Description
RADSAGA video conference
Extension
10689492
Owner
Ruben Garcia Alia
Auto-join URL
Useful links
Phone numbers
    • 09:00 09:20
      Introduction 20m 6-2-024 - BE Auditorium Meyrin

      6-2-024 - BE Auditorium Meyrin

      CERN

      120
      Show room on map

      Ruben Garcia Alia, Paul Leroux and Sonia Allegretti will give the welcome to the RADSAGA Initial Workshop

    • 09:20 10:20
      Communicating to general public 1h 6-2-024 - BE Auditorium Meyrin

      6-2-024 - BE Auditorium Meyrin

      CERN

      120
      Show room on map

      Speaker: Dominique Bertola (CERN Visitors and Local Engagement)

      D. Bertola has worked as IT specialist in data acquisition systems for CERN experiments. He joined in 1992 the outreach and communication group to make the first permanent exhibition of CERN. Nowadays he works for the CERN Visits Service where he leads the CERN guides training.

      The course objectives:
      o Understanding communicating basics
      o Speaking to a general public
      o Developing self-knowledge
      o Learn to know the others and their role in RADSAGA Consortium

      RESTRICTED TO RADSAGA ESRs

    • 10:20 10:50
      Coffee break 30m 6-2-024 - BE Auditorium Meyrin

      6-2-024 - BE Auditorium Meyrin

      CERN

      120
      Show room on map
    • 10:50 12:00
      Communicating to general public workshop- Role playing session 1h 10m 6-2-024 - BE Auditorium Meyrin

      6-2-024 - BE Auditorium Meyrin

      CERN

      120
      Show room on map

      Speaker: D. Bertola (CERN Visitors and Local Engagement)

      Course objectives:
      o Learn to manage difficult situations
      o Learn to know the others and their role in RADSAGA Consortium.

      RESTRICTED TO RADSAGA ESRs

    • 12:00 13:30
      Lunch 1h 30m 6-2-024 - BE Auditorium Meyrin

      6-2-024 - BE Auditorium Meyrin

      CERN

      120
      Show room on map
    • 13:30 14:30
      Social Media Workshop 1h 6-2-024 - BE Auditorium Meyrin

      6-2-024 - BE Auditorium Meyrin

      CERN

      120
      Show room on map

      Speaker: Julie Haffner (CERN social Media)

      After her studies in communications and public relations, Julie started working in the CERN Press Office in 2012 and in 2016 she joined the CERN Social Media Team. Nowadays, as CERN social media manager, Julie works closely with writers and the audiovisual production team to produce content to engage CERN’s social media audiences.

      Abstract
      We are living in a connected age, and this is providing us with new opportunities and ways to do outreach. In this presentation, we will show you how social media can be a useful tool for you to share your knowledge and passion about science. We will showcase a few best practices and case studies, and get you thinking about ways to use social media to act as ambassadors for science, do outreach and build connections.

    • 14:30 15:40
      Building Interactive Applications for Science Communication 1h 10m 6-2-024 - BE Auditorium Meyrin

      6-2-024 - BE Auditorium Meyrin

      CERN

      120
      Show room on map

      Speaker: Joao Pequenao (CERN Media lab)

      Interactive applications are a powerful way to engage audiences and accelerate the learning of specific topics.
      They can be used in Science Centres, Classrooms and Special Events to complement more traditional Outreach techniques.
      At CERN we conceive interactive installations which explore the educational possibilities of this approach.
      In this presentation we will have a peek into the principles, the technology developed, the projects, the context and scope, and hint about what will come in the future.

    • 15:40 16:00
      Coffee break 20m 6-2-024 - BE Auditorium Meyrin

      6-2-024 - BE Auditorium Meyrin

      CERN

      120
      Show room on map
    • 16:00 17:30
      Communicating with the media: Why and How? 1h 30m 6-2-024 - BE Auditorium Meyrin

      6-2-024 - BE Auditorium Meyrin

      CERN

      120
      Show room on map

      RESTRICTED TO RADSAGA ESRs

      Speaker: Ana Godinho (CERN Communication Group) and Arnaud Marsollier (CERN Press Release office)

      Topics to be addressed:
      - What is news?
      - How does the media work?
      - The scientific paper versus the news story
      - How to write a press release

    • 17:30 18:15
      Visit to CERN Synchrocyclotron (SC) 45m 6-2-024 - BE Auditorium Meyrin

      6-2-024 - BE Auditorium Meyrin

      CERN

      120
      Show room on map

      The 600 MeV Synchrocyclotron (SC), built in 1957, was CERN’s first accelerator. It provided beams for CERN’s first experiments in particle and nuclear physics. In 1964, this machine started to concentrate on nuclear physics alone, leaving particle physics to the newer and much more powerful Proton Synchrotron (PS).
      The SC became a remarkably long-lived machine. In 1967, it started supplying beams for a dedicated unstable-ion facility called ISOLDE, which carries out research ranging from pure nuclear physics to astrophysics and medical physics. In 1990, ISOLDE was transferred to a different accelerator, and the SC closed down after 33 years of service.

    • 19:00 22:00
      Social dinner 3h

      RESTRICTED TO RADSAGA ESRs

      Venue: Restaurant 1

    • 08:30 08:35
      Introduction 5m 6-2-024 - BE Auditorium Meyrin

      6-2-024 - BE Auditorium Meyrin

      CERN

      120
      Show room on map

      Ruben Garcia and P. Leroux

    • 08:35 10:00
      Guidelines and standards for micro-electronic component reliability 1h 25m 6-2-024 - BE Auditorium Meyrin

      6-2-024 - BE Auditorium Meyrin

      CERN

      120
      Show room on map

      Speakers: Pipponzi Mauro ‎and Petrucci Stefano (INTEL inc.)

      Mauro Pipponzi graduated in Electronic Engineering at Politecnico di Milano, over the years held a number of positions in engineering and engineering management in both EDA and ASIC/SoC Design .
      Today he is the responsible for Functional Safety methodology and automation strategy in Intel. Previously functional safety automation manager, responsible for managing the development of the functional safety automation tool suite.

      Stefano Petrucci is responsible for Functional Safety methodology and automation execution in Intel.
      Previously CERN account manager for CAEN company for 18 years, responsible to support CAEN Power Supply system and readout electronic in LHC Experiments CMS, ATLAS, Alice and Lhcb. Graduated in Electronic Engineering at Università di Pisa.
      Fellowship at CERN in Atlas on associative memory system in 2014

      The presentation will cover the main topics of functional safety with particular regards to standard developed for the automotive and industrial markets.
      We will cover the different factor affecting safety, including the reliability of the underlying technology fabric, the design implementation and the application.
      Techniques to analyze and mitigate the causes of failures will be presented as well as the most common tools used in this process.

    • 10:00 10:20
      Coffee break 20m 6-2-024 - BE Auditorium Meyrin

      6-2-024 - BE Auditorium Meyrin

      CERN

      120
      Show room on map
    • 10:20 11:50
      Guidelines and standards for micro-electronic component reliability - Part 2 1h 30m 6-2-024 - BE Auditorium Meyrin

      6-2-024 - BE Auditorium Meyrin

      CERN

      120
      Show room on map

      Speakers: Pipponzi Mauro ‎and Petrucci Stefano (INTEL inc.)

    • 11:50 13:15
      Lunch 1h 25m 6-2-024 - BE Auditorium Meyrin

      6-2-024 - BE Auditorium Meyrin

      CERN

      120
      Show room on map
    • 13:15 15:45
      Introduction to Radiation Protection 2h 30m 6-2-024 - BE Auditorium Meyrin

      6-2-024 - BE Auditorium Meyrin

      CERN

      120
      Show room on map

      Pierre Carbonez (CERN)

      Course Content
      • Introduction, Installations at CERN
      • Radioactivity and radiation, radiation types
      • Activation and stray radiation
      • Biological effects of ionizing radiation, understanding dose rate values compared to natural and medical radiation
      • Radiation protection principles, methods, and legislation
      • Measurements, external exposure
      • Contamination

    • 15:45 17:45
      Coffee Break and CERN Laboratory Visit 2h

      VESPER and CHAM facilities

    • 08:30 10:30
      Industrial Experience in Radiation Engineering - Part1 2h 6-2-024 - BE Auditorium Meyrin

      6-2-024 - BE Auditorium Meyrin

      CERN

      120
      Show room on map

      Speaker: Aminata CARVALHO, Radiation Engineer, Airbus Defence & Space

    • 10:30 10:50
      Coffee break 20m 6-2-024 - BE Auditorium Meyrin

      6-2-024 - BE Auditorium Meyrin

      CERN

      120
      Show room on map
    • 10:50 12:20
      Space Weather and the variable radiation environment in space 1h 30m 6-2-024 - BE Auditorium Meyrin

      6-2-024 - BE Auditorium Meyrin

      CERN

      120
      Show room on map

      Speaker: Dr. Gerhard Drolshagen, Space Environment Studies, Carl von Ossietzky University Oldenburg

      The radiation environment in space is not constant but shows variations on different time scales. The trapped radiation belts, the flux of cosmic rays and the normal solar wind are always present and relatively stable over periods of years or longer. Protons can have lifetimes in the trapped radiation belt exceeding 10s of years. These components of the radiation form a sort of ´radiation climate´. But even these types of radiation vary: the solar wind can become more energetic at certain times, electrons in the van Allen belt have typical lifetimes of only days to weeks before they are lost and replaced by new electrons. The populations and positions of the trapped radiation belts can vary and even the formation of temporary extra belts was observed. In addition, there is a secular change of the Earth magnetic field which is weakening by several percent over some decades and which effects the trapped radiation belts. Cosmic ray fluxes are modulated by the solar cycle. A higher solar activity leads to more magnetic shielding and reduced cosmic ray fluxes.
      On shorter time scales of days to hours there is even more variation in radiation components. These ´Space Weather´ effects include flares of energetic electromagnetic radiation (x-ray flares) and solar outbursts of energetic particles, mainly protons, at energies of 100s of MeV. The most energetic particles from such solar events can reach Earth within hours. Coronal mass ejections of energetic plasma take typically a few days to reach Earth. The plasma disturbs the geomagnetic field of Earth and can have a large range of effects from modifications of the radiation belts, interference with radio communication and navigation signals to the induction of ground currents.
      This lecture will address the variability of the space radiation environment near Earth and its connection with the so-called Space Weather.

    • 12:20 13:40
      Lunch 1h 20m 6-2-024 - BE Auditorium Meyrin

      6-2-024 - BE Auditorium Meyrin

      CERN

      120
      Show room on map
    • 13:40 15:40
      Industrial Experience in Radiation Engineering - Part 2 2h 6-2-024 - BE Auditorium Meyrin

      6-2-024 - BE Auditorium Meyrin

      CERN

      120
      Show room on map

      Speaker: Aminata CARVALHO, Radiation Engineer, Airbus Defence & Space

    • 15:40 16:10
      Guidelines in preparation for RADSAGA Mid -Term- Review Meeting 30m 6-2-024 - BE Auditorium Meyrin

      6-2-024 - BE Auditorium Meyrin

      CERN

      120
      Show room on map

      RADSAGA ESRs ONLY

    • 16:10 17:10
      CROC Competition- Ideas Selection over a coffee 1h 6-2-024 - BE Auditorium Meyrin

      6-2-024 - BE Auditorium Meyrin

      CERN

      120
      Show room on map

      RADSAGA ESRs ONLY

      The ESRs or Teams will present their idea (5 min presentation)

      A special prize will be assigned by the Jury to the most creative "CROC".

    • 17:10 17:30
      Closing of the workshop 20m 6-2-024 - BE Auditorium Meyrin

      6-2-024 - BE Auditorium Meyrin

      CERN

      120
      Show room on map

      P. Leroux and R. Garcia Alia

Your browser is out of date!

Update your browser to view this website correctly. Update my browser now

×